Get your Health question answered in 3 easy steps

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could this be some sort of brain damage ?

I took my entire script of dilantin ( 90-100mg tabs ) at once back in feb. I was in the hospital for weeks before i could walk again. Now several months later i still have no balance. I walk into walls fall over furniture and get dizzy and sick if i move around too much as if i were drunk but i dont drink or do drugs and have not taken meds since i got out of the hospital. Could this be some sort of brain damage ? Is this permanent? I really need to see a doctor but i cant get any help i dont know what to do. Thank you for your time, Bob
Fri, 4 Sep 2009
Report Abuse
Question is related to
Drug/Medication ,  
  Anonymous's Response
's  Response
Hi Bob. An uncle of mine has balance disorder. Doctor has given instructions for him to avoid falls and injury, so someone always needs to accompany him when he goes out. At home, they have removed all such furniture over which he could trip. His condition cannot be cured. Only a physician can tell whether ure condition is permanent. Why dont u see one? perhaps the earlier you act the better your chances of recovery.
  User's Response
Robert Stevens's  Response
thanks for your reply, I have been trying to get help to see a doctor. I have made call after call left messages, sat on hold for hours only to be hung up on. When i get off here i will be back on the phone trying to get ahold of someone again. That is why i finally just started looking for some kind of answer or something on here.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doc. My friend has the 101.1 fever i dont know what to do and could the brain damage lead to bad spelling? If it does what do i do to prevent brain damage from preventing more damage? The person is suffering from something that looks like its amnessiah and im getting worried Please reply :(

doctor1 MD

Hi,I don t know what I have but I m getting worried.. I had an accident almost years ago that caused some brain damage .. I have TBI..almost all my problems started then...My Neuro , is still trying to find out what causes all my setbacks.. lately, the past 4 months I have broken out in a itchy rash on my face, neck , chest, stomach, legs, & back..at first thought I was having a allergies reaction to something or my medicines that I am taking for my head pain or a infection of some sort.....My reg Doctor & Allergy Dr ruled all that out.. I started getting needle like pain in my hands & feet .. My whole body is swollen..I m on Lasik s right now and it was helping at first but now it s not... Im a far skin person.. I ve only got some sun twice this year.. At first when I broke out with itchy bumps all over I looked like a had a dark tan & red.. My hands & feet would change red, blue or yellow..now its ll over my body and my veins are very noticeable... My arm pits are swollen and so is the back of my head...I m thinking that is my lymph nodes... back right side of my head has been swollen since my accident..so I don t know if this connected with what is going on with me now... I dont know if me seeing two of everything is connected to this too.. I saw the eye doctor.. he said it has nothing to do with him & I need to go back to my Neuro doctors... My reg Doc did find out that I do have Reynaud s Phenomenon.. Cancer runs in my family.. most all my family that passed died of some sort of cancer... Could this be cancer or a tumor somewhere?

doctor1 MD

My brother,s heart stopped for 15 mins while under high bp and afib. Now he is under heavy sedation and bp is normal. Could he have had a brain damage. Yesterday his body kept shaking twitching and now is better but he is also sedated. He started a fever today. Is this life threating Thanks

Recent questions on  Phenytoin

doctor1 MD

I am taking dilantin 300 mg a day. I noticed that whenever I eat, foods high in sodium, or scrambled egg, suddenly i wil have my mild attacks, which actually, i do not know if still related to epilepsy. I couldnt connect, hearing words but i cannot understand or sometimes, uncontrolled urination.

doctor1 MD

Hi Doctor

I have had problems with my stools, for over 4 mths now, i have had No Solid stools at all, my stools start off as a soft consistency and end with an extra soft consistency, many times runny. also it is very hard to clean from my behind, i have to use about 3/4 of a roll of toilet paper each time I go, plus wet wipes to clean myself, i have been going to the toilet between 1-3 times each day, many times it comes out with great force and diarrhoea like, at times i have only just reached the toilet , or do not managed to make the toilet in time, the stool itself look’s like it has lots of extra intestinal fluid at the end, and is of a much lighter colour, it also has a distinct extra strong terrible smell, but not the type of smell the you would associate with a Natural stool.

I have a generally Good diet.

I am asking for you advise over the internet because of two main reasons ( One It is very very embarrassing, And two I have noticed that I have started to loose some weight over the past 4-5 weeks.

Do I still leave it and see if it finally stops ? which was what I was hopping for.

Also; do you have any idea of what this “Could “ be ? Or what “Could” be causing it ?



My very brief medical history ( I am a Male, 49 yrs old ). “On and off” over the last 5 years I have had blood burst out from my behind which smothers the whole toilet ( I have No haemorrhoids And have Never had haemorrhoids ) I have also had bouts of Soft black tar like stools which are almost impossible to wipe off from my behind ( I was told by my GP this was probably blood in my stool ) I also had constipation in the early stages of my toilet problems, But I did not pursue it any further because of the embarrassment.



I have been under a neurologist for a 7year history of ridged muscles / stiff joints / jerks / tremor and related excessive pain Etc, The muscle problem has distorted some of my trunk bones, ( Condition is assumed to be Stiff person Syndrome ) Or another related autoimmune condition. I also have server damage between cervical spine joints in neck between ( C5 / C6 ) & ( C6 / C7 ) Which is an early onset of an arthritic condition, I have just had another M.R.I neck, 3 years after my first Neck M.R.I, Still waiting for comparison update, Plus all in all I started having breathing problems 3 years ago ( So I stopped smoking 2 ½ Years ago ) But over the 3 years my breathing has got much worse And I have now also been diagnosed With a C.O.P.D ( Due to something about 74% lung capacity and a restrictive problem due to no flexibility within my airways, so I take one Spiriva 18 mg capsule via an inhaler Each day, but it does not help much, I I had an 8 X Dosage test with a Ventolin pump on a machine under test conditions, but the results showed it did not help my breathing at all.

Meds; that I have been taken and constantly reviewed and adjusted by my Neurologist are; Diazepam / Phenytoin / Pregabalin / Ibuprofen / Amitriptyline at night ( Amitriptyline at night ,Very low dosage to help with night time nerve pain) I have been on these meds for some time, I have had no change in meds over the last 12 mths, So I don’t think they are contributing factor to the change in my toilet stool’s !

Kind regards

Mr A Evans

doctor1 MD

I ve been taking 100mg of phenytoin 1 cap every 8 hours for several years, however I recently had my script refill with 300mg phenytoin taking 1 cap every 8 hours. Since taking the higher dose I ve been sleeping almost around the clock. My question is this dosage harmful to my health?

doctor1 MD

I am 27 years old, 145 pounds and 6'0''. I am an Epileptic, also have General Anxiety Disorder and Irritable Bowel Syndrome. I am currently taking Dilantin, 500 mg daily for my Epilepsy. As of late i have been having stomach pains which feel as though i am extremely hungry. this has happened a few times over the last week, i quit smoking around 3 and a half weeks ago. and since i quit i have been eating alot more and it seem s as though these pains come on when i havent eaten for a while, like when i am at work and dont take a break to eat during my 10 hr shifts. please help me out!

doctor1 MD

I woke up last Thursday and was disoriented and my head felt like it had pressure in it and I was a little unstable when I walked. Since then it has subsided a little but whenever I eat anything it accelerates it sometimes. I take 800 mg of...

doctor1 MD

Dear Doctor, my child baby boy has taken 100 mg eptoin tablet(two tablets) accidentally ,my child have 2 years 10 months aged and he have 12 Kg weight ,after three hours we recognized child has taking sluury and drowsy,immediately we went to...

doctor1 MD

Shall I get the flu shot (for 65 and over) if I am on valacyclovir? Will a flu shot work?